Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 145, NWS Wilmington, OH

June 20, 2001Clark County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 20, 2001, 12:25 AM EDT for Clark County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2001, 12:25 AM EDT (04:25 UTC)
Expired
Jun 20, 2001, 1:00 AM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clark County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 200426
SVRILN

OHC023-200500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1225 AM EDT WED JUN 20 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN OHIO...

* UNTIL 100 AM EDT...

* AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF SPRINGFIELD...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPRINGFIELD...
  SOUTH CHARLESTON...

AT 1225 AM EDT...A TRAINED WEATHER SPOTTER REPORTED ONE INCH HAIL IN 
THE SPRINGFIELD AREA.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:10 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 9:10 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT TUE JUN 19 2001

WILL HOLD OUT UNTIL 10 PM TO SEND UPDATE WITH EXPIRATION OF WW453.
EXPECT POTENTIAL FOR SEVERE TO DECREASE THROUGH THE NIGHT WITH LOSS
OF DAYTIME HEATING...BUT CURRENT STORMS AND INTERACTING BOUNDARIES
LEFT OVER COULD STILL PRODUCE SOME DAMAGING WINDS AND ESPECIALLY
LARGE HAIL AS WBZERO HAS DECREASED BY 2KFT TO AROUND 8000FT. DONT
EXPECT STORMS TO CONTINUE WITH SUCH FORCE OVERNIGHT...BUT COVERAGE
OVER INDIANA HAS INCREASED DRAMATICALLY AND WILL HAVE TO PUT AT
LEAST THE CHANCE OF SHOWERS AND THUNDER IN WRN 1/2 OF FCST AREA.

WILL NOT CHANGE TEMPERATURES OVERNIGHT AS UPPER 60S LOOK GOOD ACROSS
THE BOARD. EVEN IN RAIN COOLED AIR BEHIND FRONT...TEMPERATURES DROP
AND THEN COME BACK UP TO THE LOW 70S. HOWEVER...WILL MENTION WIND
SHIFTING TO NORTH OR BECOMING VARIABLE FOR MOST AREAS.

.ILN...
OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR DARKE
MERCER SHELBY AUGLAIZE AND HARDIN COUNTIES.
IN...WATCH IN EFFECT UNTIL 9 PM EST (10 PM EDT) FOR WAYNE COUNTY.
KY...NONE.

FRANKS

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.